Alert archive / Missouri / Flash Flood Warnings in 2022
Flash Flood Warning 24, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at May 18, 2022, 11:10 PM CDT for Stone County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 18, 2022, 11:10 PM CDT (04:10 UTC)
- Expired
- May 19, 2022, 4:48 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Stone County, MO
The radar
The Springfield radar (KSGF), 69 km from the middle of the area, began a volume at 04:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.2 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1827 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1461 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.7
The text
As transmitted.
829
WGUS53 KSGF 190410
FFWSGF
MOC209-191000-
/O.NEW.KSGF.FF.W.0024.220519T0410Z-220519T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
1110 PM CDT Wed May 18 2022
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Southern Stone County in southwestern Missouri...
* Until 500 AM CDT.
* At 1110 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 5 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Branson, Kimberling City, Silver Dollar City, Indian Point,
Branson West, Shell Knob, Coney Island and Lampe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3670 9358 3670 9331 3667 9331 3664 9331
3662 9331 3657 9331 3655 9331 3654 9331
3652 9331 3652 9358
FLASH FLOOD...RADAR INDICATED
$$
EW1 follow-up statement
310
WGUS73 KSGF 190948
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
448 AM CDT Thu May 19 2022
MOC209-190958-
/O.CAN.KSGF.FF.W.0024.000000T0000Z-220519T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Stone MO-
448 AM CDT Thu May 19 2022
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHERN STONE COUNTY...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat.
LAT...LON 3670 9358 3670 9331 3667 9331 3664 9331
3662 9331 3657 9331 3655 9331 3654 9331
3652 9331 3652 9358
$$
DSAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 18, 10:32 PM CDT, 38 minutes earlier.
Area forecast discussion, May 18, 10:32 PM CDT, 38 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1032 PM CDT Wed May 18 2022 Key Messages: 1. Scattered strong to severe storms possible across far southern Missouri late this afternoon into the evening. 2. Another round of severe thunderstorms possible late Thursday morning into the early afternoon. 3. Additional showers and storms Friday into Saturday. 4. Much cooler Saturday and Sunday. .SHORT TERM...(This evening through Thursday) Issued at 113 PM CDT Wed May 18 2022 Remnant showers from last night's system pushed eastward into the Ohio Valley this morning. General clearing has allowed temperatures to climb into the lower 80s and will top out in the mid to upper 80s later this afternoon. Strong to severe storms may begin to fire across far southern Missouri late this afternoon into the evening. Daytime heating and moderate to steep mid-level lapse rates will allow instability to build with MLCAPE values around 3000 J/kg. Indications are that a weak east- west oriented front/baroclinic zone will focus convection along the Missouri- Arkansas border where the richest moisture is. The right entrance region of a 500 mb jet should provide the forcing for large scale ascent in this region. Weak low and mid-level flow will keep tornado potential at bay, but damaging wind gusts, large hail, and localized flash flooding due to training storms are possible. Storms should subside by midnight as instability wanes and the upper-level jet shifts eastward. A quiet overnight will give way to another round of severe storm potential Thursday morning. An MCV will eject out of the Plains into southern Missouri, bringing unsettled weather into the region. More concrete forcing will be present with this round of storms as a decent mid-level shortwave and jet nose into the area. Severe development will be conditional upon the timing and location of boundary layer heating and moisture return. Forecast hodographs indicate good low-level curvature and veered winds as a result of a corridor of enhanced low-level shear over SW Missouri. The 12Z HREF develops 0-3km SRH values in the 275 to 300 range along with around 2500 J/kg of surface- based CAPE. Given these conditions, a tornado or two will be possible with these storms, as highlighted by the 5% risk in the SPC Day 2 Outlook. Otherwise, large hail and damaging wind gusts will also be possible in any severe convection. Storms should move east out of our area throughout the afternoon. .LONG TERM...(Thursday Night through Wednesday) Issued at 113 PM CDT Wed May 18 2022 Unsettled conditions Thursday should subside by the evening hours, making for a quiet night. Expect clearing skies and overnight low temperatures in the low 70s. A positively tilted upper level trough is progged to dig across the western CONUS Friday, producing a surface low across the upper Midwest region. An attendant cold front draped into the southern Plains will slowly push southeastward into our area. The expected timing of this front has slowed a bit from previous forecasts. Showers and thunderstorms will develop along and ahead of this front beginning Friday afternoon. Sufficient instability, moisture, and shear will allow for the potential of severe storm development, with the limiting factor being limited large-scale ascent. A fair amount of uncertainty exists regarding the coverage of storm development. Damaging wind gusts look to be the primary hazard with this round, along with the potential for large hail. The front will be slow to exit our area and will linger into Saturday. Rain coverage looks to be more widespread Saturday compared to Friday. Expect rainfall totals of 0.50-1.25 inches Friday through Saturday, with locally higher amounts possible across areas that see training storms. Showers should exit the area by Sunday morning. Temperatures will be much cooler behind the front. Overnight low temperatures will fall into the mid to upper 40s, with highs only reaching the mid 60s for Sunday. Otherwise expect clearing skies and dry conditions. Most of the day Monday should remain dry, but another upper-level trough is forecast to dig across the High Plains and bring still more rain chances late Monday through Tuesday and into Wednesday. A gradual warming trend looks to take hold through this time period. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1032 PM CDT Wed May 18 2022 A few isolated showers and storms continue to impact portions of far southern Missouri late this evening. These storms are expected to dissipated prior to the start of the 6Z TAF period. Light winds will occur overnight and will then increase out of the south to southwest and become gusty Thursday morning through the evening hours. Additional storms are currently located across western Kansas late this evening. This activity is expected to continue to move east and move into the area from west to east late tonight through Thursday morning. This activity should be weakening as it moves in but think some form of convection will maintain itself into parts of the area. Not all the area will be effected. Additional scattered storms are then possible across the eastern Ozarks Thursday afternoon. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Didio LONG TERM...Didio AVIATION...Wise
Hazardous weather outlook, May 18, 10:12 PM CDT, 58 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 1012 PM CDT Wed May 18 2022 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-200315- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1012 PM CDT Wed May 18 2022 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Limited lightning risk. Limited excessive rainfall risk DISCUSSION... Isolated storms will remain possible across far southern Missouri through the rest of this evening. Hail up to the size of quarters and gusty winds will be possible with the strongest storm. These storms are moving very slowly so locally heavy rainfall and localized flooding will be possible. Additional storms currently across the plains are expected to start moving into extreme southeastern Kansas and far southwestern Missouri late tonight early Thursday morning, then across the rest of the area Thursday morning and afternoon. A few strong to severe storms with gusty winds will be possible along with locally heavy rainfall with these late night/early morning storms. .DAYS TWO THROUGH SEVEN...Thursday through Monday. Additional severe weather will be possible during the day Thursday. Large hail and damaging wind gusts will be possible as a cluster of thunderstorms approaches from the west and moves through the region. Unsettled weather will continue into Friday and Saturday due to a slow moving frontal system that will be positioned across the Ozarks. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Wise
In the hours before
Local storm report, May 18, 9:03 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
903 PM CDT WED MAY 18 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 PM HAIL 4 SW TABLE ROCK 36.57N 93.35W
05/18/2022 E1.00 INCH STONE MO AMATEUR RADIO
&&
EWLocal storm report, May 18, 9:07 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
907 PM CDT WED MAY 18 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0902 PM HAIL 4 SW TABLE ROCK 36.57N 93.35W
05/18/2022 E1.50 INCH STONE MO AMATEUR RADIO
&&
EWLocal storm report, May 18, 9:12 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
912 PM CDT WED MAY 18 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0902 PM HAIL KIMBERLING CITY 36.64N 93.42W
05/18/2022 E1.75 INCH STONE MO PUBLIC
RECEIVED PICTURES OF GOLF BALL SIZE HAIL IN
KIMBERLING CITY.
&&
EWLocal storm report, May 18, 9:30 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
930 PM CDT WED MAY 18 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HAIL 3 NW KIMBERLING CITY 36.66N 93.45W
05/18/2022 E1.00 INCH STONE MO TRAINED SPOTTER
&&
MLLocal storm report, May 18, 9:37 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
937 PM CDT WED MAY 18 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM HAIL 3 SSW THORNFIELD 36.67N 92.67W
05/18/2022 E1.00 INCH OZARK MO PUBLIC
PUBLIC REPORT RELAYED BY BROADCAST MEDIA.
&&
MLLocal storm report, May 18, 9:51 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
951 PM CDT WED MAY 18 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 PM HAIL 2 WSW NOBLE 36.74N 92.60W
05/18/2022 E1.00 INCH OZARK MO AMATEUR RADIO
&&
MLThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 8:14 PM CDT | Special Weather Statement | SGF | Stone | 31 min |
| May 18, 8:29 PM CDT | Severe Thunderstorm Warning | SGF | Stone, Taney | 46 min |
| May 18, 8:36 PM CDT | Special Weather Statement | SGF | Taney | 24 min |
| May 18, 8:44 PM CDT | Areal Flood Advisory | SGF | Barry, Stone, Taney | 6 hr |
| May 18, 8:50 PM CDT | Severe Thunderstorm Warning | SGF | Ozark, Taney | 40 min |
| May 18, 9:04 PM CDT | Severe Thunderstorm Warning | SGF | Stone, Taney | 41 min |
| May 18, 9:23 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 52 min |
| May 18, 9:44 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone | 46 min |
| May 19, 6:26 AM CDT | Special Weather Statement | SGF | Newton | 34 min |
| May 19, 6:30 AM CDT | Special Weather Statement | SGF | Barton | 30 min |
| May 19, 6:53 AM CDT | Special Weather Statement | SGF | Lawrence | 37 min |
| May 19, 7:04 AM CDT | Special Weather Statement | SGF | Vernon | 26 min |
| May 19, 7:11 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Lawrence, Stone | 27 min |
| May 19, 7:33 AM CDT | Special Weather Statement | SGF | Taney | 27 min |
| May 19, 7:41 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Stone, Webster | 49 min |
| May 19, 8:20 AM CDT | Special Weather Statement | SGF | Webster | 25 min |
| May 19, 8:33 AM CDT | Special Weather Statement | SGF | Laclede | 27 min |
| May 19, 8:48 AM CDT | Severe Thunderstorm Warning | SGF | Texas, Wright | 42 min |
| May 19, 8:59 AM CDT | River Flood Warning | SGF | St. Clair | 71 hr |
| May 19, 9:03 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Laclede, Maries, Miller, Pulaski | 42 min |
| May 19, 9:22 AM CDT | Special Weather Statement | SGF | Texas | 23 min |
| May 19, 9:39 AM CDT | Severe Thunderstorm Warning | SGF | Dent, Maries, Miller, Phelps, Pulaski, Texas | 39 min |
| May 19, 12:12 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Lawrence, Newton | 63 min |
| May 19, 12:56 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Dallas, Greene, Polk | 49 min |
| May 19, 1:24 PM CDT | River Flood Warning | SGF | Vernon | 36 hr |
| May 19, 1:24 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede, Webster, Wright | 66 min |
| May 19, 1:27 PM CDT | Areal Flood Advisory | SGF | Cedar, Dade, Greene, Jasper, Lawrence, Polk | 6 hr |
| May 19, 1:43 PM CDT | Severe Thunderstorm Warning | SGF | Greene, Webster, Wright | 47 min |
| May 19, 1:45 PM CDT | Areal Flood Advisory | SGF | Christian, Greene, Laclede, Lawrence, Webster, Wright | 6 hr |
| May 19, 2:10 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Wright | 50 min |
| May 19, 2:29 PM CDT | Areal Flood Warning | SGF | Webster, Wright | 6 hr |
| May 19, 2:31 PM CDT | Severe Thunderstorm Warning | SGF | Phelps, Pulaski, Texas | 59 min |
| May 19, 2:51 PM CDT | Tornado Warning | SGF | Phelps, Pulaski | 24 min |
| May 19, 2:56 PM CDT | Special Weather Statement | SGF | Wright | 34 min |
| May 19, 3:03 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps, Shannon, Texas | 42 min |
| May 19, 3:09 PM CDT | Tornado Warning | SGF | Phelps | 51 min |
| May 19, 3:15 PM CDT | Areal Flood Warning | SGF | Laclede, Phelps, Pulaski, Wright | 6 hr |
| May 19, 3:40 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon, Texas | 50 min |
| May 19, 3:47 PM CDT | Tornado Warning | SGF | Howell, Shannon, Texas | 28 min |
| May 19, 4:11 PM CDT | Tornado Warning | SGF | Shannon | 34 min |
| May 19, 6:56 PM CDT | Areal Flood Advisory | SGF | Maries, Phelps, Pulaski | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.